Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 377, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 1998, 4:05 AM CST for Shannon County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 10, 1998, 4:05 AM CST (10:05 UTC)
- Expired
- Nov 10, 1998, 4:35 AM CST
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Shannon County, MO
The radar
The Springfield radar (KSGF), 177 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 1:15 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 505 m²/s²
- 0-3 km storm-relative helicity
- 565 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 101005 RRA SVRSGF MOC203-101035- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 AM CST TUE NOV 10 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI * UNTIL 435 AM CST * AT 400 AM DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL THE SIZE OF NICKELS. THIS STORM WAS LOCATED 15 MILES SOUTH OF EMINENCE AND WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM(S) WILL BE NEAR... SECTIONS OF EASTERN SHANNON COUNTY INCLUDING WINONA...LOW WASSIE AND EASTERN SECTIONS OF THE OZARK NATIONAL SCENIC RIVERWAYS THROUGH 420 AM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. IF YOU LIVE WITHIN THE WARNED AREA...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. A SEVERE THUNDERSTORM WARNING MEANS THAT DAMAGING WINDS AND/OR LARGE HAIL CAN BE EXPECTED. SEEK SHELTER NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:40 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 10, 2:40 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 240 AM CST TUE NOV 10 1998 ACTIVE WEATHER ACROSS THE AREA THIS MORNING. REGIONAL RADAR SHOWS MASSIVE SQUALL LINE THAT EXTENDS FROM NORTHEAST MO TO CENTRAL TEXAS. THE LINE HAS MOVED THROUGH THE WESTERN TWO-THIRDS OF THE SGF COUNTY WARNING AREA AND IS MAINTAINING INTENSITY EASILY AS IT MOVES INTO UNMODIFIED 60+ DEWPOINT AIR. WIDESPREAD RAIN IS STILL OCCURRING WEST OF THE SQUALL LINE AND EXPECT IT TO CONTINUE THROUGH ZONE ISSUANCE TIME. LATEST SURFACE ANALYSIS SHOWS SURFACE LOW OVER EASTERN NEB WITH COLD FRONT EXTENDING FROM NEAR OMAHA TO WICHITA TO HOBART OK. TEMPS IN THE MID 50S TO MID 60S AHEAD OF FRONT WITH UPPER 30S TO LOWER 40S IMMEDIATELY BEHIND THE FRONT. FORECAST FOCI FOR TODAY WILL BE ON PRECIP...WINDS AND TEMPS. WILL OPT NOT TO RE-ISSUE FLASH FLOOD WATCH SINCE DRIER AIR WILL ADVECT RAPIDLY INTO THE AREA TODAY. WOULD LIKE TO HAVE RAIN ENDING THIS MORNING WEST AND CENTRAL ZONES AND ENDING DURING THE AFTERNOON OVER THE EASTERN PORTION OF THE CWA. PRESSURE GRADIENT REMAINS VERY TIGHT THROUGH THE DAY AS IMPRESSIVE SURFACE LOW OVER EASTERN NEBRASKA CONTINUES TO TRACK NORTHEASTWARD AND TRAILING COLD FRONT MOVES ACROSS THE AREA. THUS...CONTINUED WIND ADVISORY FOR TODAY STILL LOOKS GOOD. TEMPS WILL BE VERY TRICKY TODAY...BUT SUSPECT THAT OUR HIGHS HAVE ALREADY BEEN REACHED OVER THE WESTERN 0NE-THIRD TO ONE-HALF OF THE AREA...WITH TEMPS DROPPING BY AFTERNOON OVER THE EAST. GLAD TO SEE THAT ETA QPF HAS COME AROUND. THE ETA AND NGM MAY BE A LITTLE FAST WITH THE FROPA SO WILL LAG SEVERAL HOURS FROM THEIR FORECAST. OVERALL RH/WIND PROGGS LOOK GOOD. WOULD LIKE TO KEEP FORECAST DRY AFTER TODAY. RECCOMNEDATIONS FOR COORDINATION AND GUIDANCE ONLY... ...TORNADO WATCH FOR DENT...HOWELL...OREGON...PHELPS...SHANNON...AND TEXAS COUNTIES UNTIL 7 AM... ...HIGH WIND ADVISORY TODAY ALL AREAS... SE KS/JLN... .TODAY...VERY WINDY. CLOUDY WITH RAIN ENDING THIS MORNING. DECREASING CLOUDS THIS AFTERNOON. TEMPERATURES FALLING INTO THE 40S BY AFTERNOON. WEST TO NORTHWEST WIND 25 TO 35 MPH AND GUSTY. SGF/AIZ... .TODAY...VERY WINDY. CLOUDY WITH RAIN ENDING THIS MORNING. DECREASING CLOUDS THIS AFTERNOON. TEMPERATURES STEADY IN THE 50S...FALLING INTO THE 40S BY MID-AFTERNOON. WEST WIND 25 TO 35 MPH AND GUSTY. VIH/UNO... .THIS MORNING...SHOWERS AND THUNDERSTORMS LIKELY. SOME POSSIBLY SEVERE WITH LOCALLY HEAVY RAIN POSSIBLE. VERY WINDY. TEMPERATURES STEADY IN THE MIDDLE 60S. SOUTHWEST WIND 20 TO 30 MPH AND GUSTY. .THIS AFTERNOON...MOSTLY CLOUDY WITH RAIN ENDING. VERY WINDY. TEMPERATURES FALLING INTO THE LOWER 50S. WEST WIND 25 TO 35 MPH AND GUSTY. CCF INFO SGF EB 063/033 055/037 056 17200 JLN EB 057/030 058/039 060 17200 TERRY
In the hours before
Local storm report, Nov 10, 1:32 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT TUE NOV 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM CARTHAGE MO WIND DAMAGE-LARGE TREES
11/09/98 JASPER DOWN
1156 PM LOWELL KS WIND DAMAGE-TREE DOWN
11/09/98 CHEROKEELocal storm report, Nov 10, 1:32 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CST TUE NOV 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM CARTHAGE MO WIND DAMAGE-LARGE TREES
11/09/98 JASPER DOWN
1156 PM LOWELL KS WIND DAMAGE-TREE DOWN
11/09/98 CHEROKEELocal storm report, Nov 10, 1:32 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
232 AM CDT TUE NOV 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM CARTHAGE MO WIND DAMAGE-LARGE TREES
11/09/98 JASPER DOWN
1156 PM LOWELL KS WIND DAMAGE-TREE DOWN
11/09/98 CHEROKEELocal storm report, Nov 10, 1:32 AM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 AM CST TUE NOV 10 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM CARTHAGE MO WIND DAMAGE-LARGE TREES
11/09/98 JASPER DOWN
1156 PM LOWELL KS WIND DAMAGE-TREE DOWN
11/09/98 CHEROKEELocal storm report, Nov 10, 3:53 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CST TUE NOV 10 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
121~5 AM 2 NW RICHLAND MO WIND DAMAGE-TREE DOWN
11/10/98 CAMDENLocal storm report, Nov 10, 3:53 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
353 AM CST TUE NOV 10 1998
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
121~5 AM 2 NW RICHLAND MO WIND DAMAGE-TREE DOWN
11/10/98 CAMDENThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:12 PM CST | Severe Thunderstorm Warning | SGF | Dallas, Greene | 33 min |
| Nov 9, 11:21 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 64 min |
| Nov 9, 11:21 PM CST | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| Nov 9, 11:35 PM CST | Tornado Warning | SGF | Dallas, Laclede | 35 min |
| Nov 9, 11:52 PM CST | Tornado Warning | SGF | Camden | 33 min |
| Nov 10, 12:04 AM CST | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 66 min |
| Nov 10, 12:04 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair | 66 min |
| Nov 10, 12:09 AM CST | Severe Thunderstorm Warning | SGF | Miller, Pulaski | 31 min |
| Nov 10, 12:32 AM CST | Severe Thunderstorm Warning | SGF | Christian, Stone | 63 min |
| Nov 10, 12:32 AM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 63 min |
| Nov 10, 12:32 AM CST | Severe Thunderstorm Warning | SGF | Greene | 63 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Taney | 66 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Webster | 66 min |
| Nov 10, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Morgan | 66 min |
| Nov 10, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas | 66 min |
| Nov 10, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Wright | 66 min |
| Nov 10, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Miller | 66 min |
| Nov 10, 1:49 AM CST | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski, Texas | 66 min |
| Nov 10, 1:49 AM CST | Severe Thunderstorm Warning | SGF | Ozark | 66 min |
| Nov 10, 2:21 AM CST | Severe Thunderstorm Warning | SGF | Douglas | 34 min |
| Nov 10, 2:45 AM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 65 min |
| Nov 10, 2:45 AM CST | Severe Thunderstorm Warning | SGF | Howell, Ozark | 65 min |
| Nov 10, 3:01 AM CST | Severe Thunderstorm Warning | SGF | Shannon | 64 min |
| Nov 10, 3:13 AM CST | Tornado Warning | SGF | Howell | 47 min |
| Nov 10, 3:22 AM CST | Severe Thunderstorm Warning | SGF | Oregon | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.